Alert archive / Florida / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 113, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Aug 29, 1996, 8:15 PM EDT for Polk County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 1996, 8:15 PM EDT (00:15 UTC)
- Expired
- Aug 29, 1996, 9:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Whole counties
County Polk County, FL
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 0.3 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2042 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTBW 300016 SVRTBW FLC105-300100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA RUSKIN FL 815 PM EDT THU AUG 29 1996 THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA RUSKIN HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 900 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL FLORIDA ...EASTERN POLK COUNTY AT 810 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS INDICATING A SEVERE THUNDERSTORM NEAR STATE ROAD 60...ABOUT 3 MILES EAST OF LAKE WALES. THIS STORM WAS MOVING SOUTH ABOUT 5 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. CARS AND MOBILE HOMES ARE NOT SAFE. IF YOU ARE IN THE PATH OF A SEVERE THUNDERSTORM MOVE TO A REINFORCED BUILDING.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 3:03 PM EDT, 5 hours 12 minutes earlier.
Area forecast discussion, Aug 29, 3:03 PM EDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY-RUSKIN, FL 302 PM EDT THU AUG 29 1996 WITH WEAK PRESS FIELD ACROSS STATE CONTINUING...AFTERNOON SEA BREEZE WILL BE MAIN FOCUS FOR RW/TSTMS THIS AFTERNOON. AS TBW`S 88-D CONFIRMS. FOR THURSDAY...SFC FLOW IS EXPECTED TO BE MORE NORTH TO NORTHEAST WHICH BRINGS INTO QUESTION HOW MUCH IF ANY SEA BREEZE THE WEST COAST GETS. HOWEVER RW/TSTMS ARE STILL EXPECTED...MAINLY IN THE AFTERNOON. /09/
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 2:29 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Pinellas | 61 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.